Some Results Concerning Convergence of Convolution Products of Probability Measures on Discrete Semigroups

Greg Budzban, Imre Ruzsa

Research output: Contribution to journalArticle

1 Citation (Scopus)


Two types of conditions have been significant when considering the convergence of convolution products of nonidentical probability measures on groups and semigroups. The essential points of a sequence of measures have been useful in characterizing the supports of the limit measures. Also, enough mass eventually on an idempotent has proven sufficient for convergence in a number of structures. In this paper, both of these types of conditions are analyzed in the context of discrete non-abelian semigroups. In addition, an application to the convergence of nonhomogeneous Markov chains is given.

Original languageEnglish
Pages (from-to)185-200
Number of pages16
JournalJournal of Theoretical Probability
Issue number1
Publication statusPublished - Jan 1 1997



  • Convolution products
  • Discrete semigroups
  • Nonhomogeneous Markov chains
  • Nonidentical probability measures

ASJC Scopus subject areas

  • Statistics and Probability
  • Mathematics(all)
  • Statistics, Probability and Uncertainty

Cite this